Aggressive Atropinization and Prolonged Administration of Oximes in the Treatment of Severe Poisoning with Organophosphorous Compounds
ZAGREB EMERGENCY MEDICAL CENTRE (CROATIA)
Pagination or Media Count:
Serious Organophosphate poisoning is always directly life threatening. Prompt and accurate diagnosis, emergency resuscitation procedures and aggressive therapy reduce lethality to minimal. Priorities are cleaning and suction of airways, intubation, assisted ventilation and oxygenation, which should prevent cyanosis and diminish the risk of bronchospasm. Basic condition of survival is high initial dose of atropine and in cardiac arrest atropine should be introduced into circulation by means of persistent cardiac massage. Early and adequate administration of cholinesterase reactivators, oximes, contributes to faster recovery and helps avoiding the danger of late respiratory paralysis i.e. the so-called intermediate syndrome.
- Medicine and Medical Research